Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 4, 2020, 1:49 PM MDT for 26 counties in Nebraska. It took effect at Oct 5, 2020, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2020, 1:49 PM MDT (19:49 UTC)
- In effect from
- Oct 5, 2020, 11:00 AM MDT
- Expired
- Oct 5, 2020, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437 WWUS83 KLBF 041949 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 249 PM CDT Sun Oct 4 2020 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING... .A surface trough of low pressure will track across a large portion of western and north central Nebraska Monday afternoon. Behind the trough, gusty northwesterly winds and low relative humidity is possible. This will lead to critical fire weather conditions Monday afternoon into early Monday evening. NEZ204-206-209-210-219-051100- /O.UPG.KLBF.FW.A.0008.201005T1700Z-201006T0100Z/ /O.NEW.KLBF.FW.W.0017.201005T1700Z-201006T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 249 PM CDT Sun Oct 4 2020 /149 PM MDT Sun Oct 4 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 204, 206, 209, 210, AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 to 18 percent. * Temperatures...In the mid 70s to mid 80s. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
3 follow-up statements
491 WWUS83 KLBF 050813 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 313 AM CDT Mon Oct 5 2020 NEZ208-052300- /O.EXA.KLBF.FW.W.0017.201005T1700Z-201006T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 313 AM CDT Mon Oct 5 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NIOBRARA VALLEY OF NORTHERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from noon today to 8 PM CDT this evening. * Affected Area...In NEZ208...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Timing...Monday afternoon and early evening. * Relative Humidity...As low as 20 percent. * Temperatures...Highs in the lower 80s. * Lightning...None expected. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-209-210-219-052300- /O.CON.KLBF.FW.W.0017.201005T1700Z-201006T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 313 AM CDT Mon Oct 5 2020 /213 AM MDT Mon Oct 5 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Temperatures...Highs in the lower to mid 80s. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
340 WWUS83 KLBF 051918 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 218 PM CDT Mon Oct 5 2020 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING... .Relative humidity will be low across the eastern Panhandle and southwest Nebraska the rest of this afternoon and again on Tuesday afternoon and early evening. Wind gusts are expected to be below critical thresholds on Tuesday, but may exceed these values. NEZ204-210-060930- /O.NEW.KLBF.FW.A.0009.201006T1800Z-201007T0200Z/ /O.CON.KLBF.FW.W.0017.000000T0000Z-201006T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 118 PM MDT Mon Oct 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONES 204 AND 210... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY FOR ZONES 204 AND 210... The National Weather Service in North Platte has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the lower 60s. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208-209-219-060100- /O.CON.KLBF.FW.W.0017.000000T0000Z-201006T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Loess Plains- 218 PM CDT Mon Oct 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ZONES 206, 208, 209, 219... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 70s. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Meltzer/Kulik http://weather.gov/LBF
553 WWUS83 KLBF 060104 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 804 PM CDT Mon Oct 5 2020 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING... .Relative humidity will be low across the eastern Panhandle and far southwest Nebraska on Tuesday afternoon and early evening. Wind gusts are expected to be below critical thresholds on Tuesday, but may exceed these values. NEZ204-210-061515- /O.EXP.KLBF.FW.W.0017.000000T0000Z-201006T0100Z/ /O.CON.KLBF.FW.A.0009.201006T1800Z-201007T0200Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 704 PM MDT Mon Oct 5 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY FOR ZONES 204 AND 210... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONES 204 AND 210... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...West 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the mid 80s. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208-209-219-060215- /O.EXP.KLBF.FW.W.0017.000000T0000Z-201006T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Loess Plains- 804 PM CDT Mon Oct 5 2020 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND GUSTY WINDS FOR ZONES 206, 208, 209, 219... Relative humidity values have risen and winds have weakened across the area, thus the Red Flag Warning has been allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 4, 11:00 AM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 4, 11:00 AM MDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1200 PM CDT Sun Oct 4 2020 .SHORT TERM...(Today through Monday) Issued at 406 AM CDT Sun Oct 4 2020 Surface high pressure is located across IA this morning. Southerly surface return flow will develop across the area today west of the high. South to southwest winds will advect warmer air into the area this afternoon with highs well into the 70s across western Nebraska with upper 60s to lower 70s across central into north central Nebraska. The surface pressure gradient tightens a bit overnight tonight with the approach of a shortwave and associated shortwave. South winds actually increase tonight as a southwesterly low-level jet develops ahead of the approaching shortwave. This keeps portions of north central Nebraska well mixed and mild with lows in the upper 40s to near 50. Cooler lower 40s will occur across portions of southwest Nebraska and the panhandle where the boundary layer decouples more. The surface trough advances east across the area early Monday morning as the shortwave crosses the northern plains. North to northwest winds will increase Monday as the surface trough passes. The GFS is somewhat stronger with winds, but even the NAM supports sustained speeds of 15 mph with gusts to near 25 mph. Sounding profiles suggest winds will be stronger than this and have posted a fire weather watch due to very warm high temperatures, gusty winds and a dry airmass. Further details can be found in the fire weather section below. .LONG TERM...(Monday night through Saturday) Issued at 406 AM CDT Sun Oct 4 2020 Upper level ridging across the western U.S. will gradually build east into the central U.S. by late in the week. A dry airmass continues to advect into the area Tuesday on a west to southwest downslope surface flow. Winds appear to be strong enough and humidity low enough for another day of critical or near critical fire weather conditions...mainly west of HWY 83. Fire weather concerns beyond Tuesday are uncertain as low-level flow weakens and actually becomes east to southeast Wednesday into Thursday. ECMWF hints at near 50F degree dew points advecting into the area from the south Thursday which would keep humidity values up some. Will continue to monitor the fire weather concerns this week as temperatures will remain warm and near zero chance for any rainfall. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1159 AM CDT Sun Oct 4 2020 VFR conditions are expected to prevail through the forecast period. Low level wind shear is possible overnight in southwest Nebraska including LBF as surface winds will be out of the south and elevated winds will be from the southwest. Tomorrow, winds will shift from the south to the northwest as a surface trough begins to enter western Nebraska. Winds will begin to become gusty in northern Nebraska including VTN around 16Z. && .FIRE WEATHER... Issued at 406 AM CDT Sun Oct 4 2020 Looking at Monday afternoon, the latest GFS and NAM12 solns force a pre frontal trough of low pressure through the forecast area during the day. By peak heating (21z), the trough is oriented just east of the forecast area (00z GFS soln) or from North Platte to O'Neill (NAM12 soln). Winds west of the trough will be very gusty Monday afternoon and both the GFS and NAM12 bufkit forecast soundings, indicate strong mixing potential and frequent gusts in the 20 to 35 MPH range. Along the trough, winds will be significantly lighter. Widespread minimum RH of 10 to 20 percent is expected across all of the forecast area, minus northern Nebraska Monday afternoon so critical min RH will be there for a red flag warning. Given the model uncertainties with where the surface trough will be located Monday afternoon, will be hoisting a fire weather watch for fire zones 204, 206, 209, 210 and 219 for Monday afternoon and early evening. On Tuesday afternoon, critical minimum RH looks like a good probability west of a line from Hayes Center to Bassett. Compared to Monday, winds Tuesday afternoon are expected to be much lighter, so critical fire weather conditions are not anticipated at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for NEZ204-206-209-210-219. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Meltzer FIRE WEATHER...Buttler
Hazardous weather outlook, Oct 4, 9:23 AM MDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1023 AM CDT Sun Oct 4 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-051530- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1023 AM CDT Sun Oct 4 2020 /923 AM MDT Sun Oct 4 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Near critical to critical fire weather conditions are possible on Monday afternoon and early evening. A fire weather watch is in effect for most of western and north central Nebraska on Monday. Near critical fire weather conditions are possible Tuesday afternoon. At this time, the greatest threat is west of highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:07 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.